Alert archive / Nevada / Freeze Warnings in 2011

Freeze Warning 1, NWS Las Vegas, NV

December 3, 2011Clark County, Nevada

NWS Las Vegas, NV issued this freeze warning at Dec 3, 2011, 4:00 AM PST for Clark County, Nevada. It took effect at Dec 4, 2011, 1:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2011, 4:00 AM PST (12:00 UTC)
In effect from
Dec 4, 2011, 1:00 AM PST
Expired
Dec 4, 2011, 7:00 AM PST
In force
6 hr
Issued by
NWS Las Vegas, NV

County Clark County, NV

The radar

The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 0.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2805 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS75 KVEF 031200
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 AM PST SAT DEC 3 2011

NVZ020-032000-
/O.UPG.KVEF.FZ.A.0002.111204T0900Z-111204T1400Z/
/O.NEW.KVEF.FZ.W.0001.111204T0900Z-111204T1500Z/
LAS VEGAS VALLEY-
INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...
BLUE DIAMOND
400 AM PST SAT DEC 3 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PST SUNDAY. THIS
REPLACES THE FREEZE WATCH PREVIOUSLY IN EFFECT.

* TEMPERATURES: LOWS TEMPERATURES OF 26 TO 32 DEGREES ARE
  EXPECTED ACROSS MUCH OF THE LAS VEGAS VALLEY EARLY SUNDAY
  MORNING.

* TIMING: 5 TO 6 HOURS OF TEMPERATURES BELOW FREEZING ARE EXPECTED
  FROM AFTER MIDNIGHT TONIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS: LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER
  CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...
  BLUE DIAMOND

* IMPACTS: SENSITIVE PLANTS LEFT OUTDOORS MAY BE KILLED OR
  DAMAGED. PETS AND ANY ANIMALS LEFT OUTDOORS MAY SUFFER FROM THE
  COLD WEATHER AND SHOULD BE MOVED INSIDE. SOME EXPOSED PIPES AND
  VALVES MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. TAKE PRECAUTIONS TO PROTECT PETS AND SENSITIVE VEGETATION.
TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. THOSE THAT HAVE IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN
THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM
FREEZING.

&&

$$

JA
3 follow-up statements
568 
WWUS75 KVEF 031951
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1151 AM PST SAT DEC 3 2011

NVZ020-040900-
/O.CON.KVEF.FZ.W.0001.111204T0900Z-111204T1500Z/
LAS VEGAS VALLEY-
INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...
BLUE DIAMOND
1151 AM PST SAT DEC 3 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PST SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PST SUNDAY
FOR THE LAS VEGAS VALLEY.

* TEMPERATURES: LOWS TEMPERATURES OF 26 TO 32 DEGREES ARE EXPECTED 
  ACROSS MUCH OF THE LAS VEGAS VALLEY EARLY SUNDAY MORNING. 

* TIMING: 5 TO 6 HOURS OF TEMPERATURES BELOW FREEZING ARE EXPECTED
  FROM AFTER MIDNIGHT TONIGHT THROUGH EARLY SUNDAY MORNING.

* LOCATIONS: LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER 
  CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... 
  BLUE DIAMOND

* IMPACTS: SENSITIVE PLANTS LEFT OUTDOORS MAY BE KILLED OR 
  DAMAGED. PETS AND ANY ANIMALS LEFT OUTDOORS MAY SUFFER FROM 
  THE COLD WEATHER AND SHOULD BE MOVED INSIDE. SOME EXPOSED 
  PIPES AND VALVES MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY.
TAKE PRECAUTIONS TO PROTECT PETS AND SENSITIVE VEGETATION. TO
PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...
THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE
THAT HAVE IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN THEIR SYSTEMS
OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM FREEZING.

&&

$$
302 
WWUS75 KVEF 040858
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1258 AM PST SUN DEC 4 2011

NVZ020-041500-
/O.CON.KVEF.FZ.W.0001.111204T0900Z-111204T1500Z/
LAS VEGAS VALLEY-
INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...
BLUE DIAMOND
1258 AM PST SUN DEC 4 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR
THE LAS VEGAS VALLEY.

* TEMPERATURES: AS OF 1 AM PDT SUNDAY...TEMPERATURES RANGE FROM THE
  LOWER TO MID 30S IN THE SOUTHWEST VALLEY AND PORTIONS OF
  HENDERSON. READINGS RANGE FROM THE UPPER 30S TO LOWER 40S IN THE
  NORTHWEST VALLEY...NORTH LAS VEGAS AND NEAR NELLIS AIR FORCE
  BASE. LOWS LATER THIS MORNING ARE EXPECTED TO RANGE BETWEEN 26
  TO 32 DEGREES MAINLY ACROSS THE SOUTHWEST VALLEY AND HENDERSON.

* TIMING: UP TO 6 HOURS OF TEMPERATURES BELOW FREEZING ARE
  EXPECTED IN ISOLATED PARTS OF THE VALLEY FROM 2 AM PDT THROUGH
  EARLY SUNDAY MORNING.

* LOCATIONS: LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER 
  CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... 
  BLUE DIAMOND

* IMPACTS: SENSITIVE PLANTS LEFT OUTDOORS MAY BE KILLED OR 
  DAMAGED. PETS AND ANY ANIMALS LEFT OUTDOORS MAY SUFFER FROM 
  THE COLD WEATHER AND SHOULD BE MOVED INSIDE. SOME EXPOSED 
  PIPES AND VALVES MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY.
TAKE PRECAUTIONS TO PROTECT PETS AND SENSITIVE VEGETATION. TO
PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...
THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE
THAT HAVE IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN THEIR SYSTEMS
OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM FREEZING.

&&

$$

PIERCE
946 
WWUS75 KVEF 041443
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
643 AM PST SUN DEC 4 2011

NVZ020-041545-
/O.EXP.KVEF.FZ.W.0001.000000T0000Z-111204T1500Z/
LAS VEGAS VALLEY-
INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...
BLUE DIAMOND
643 AM PST SUN DEC 4 2011

...FREEZE WARNING WILL EXPIRE AT 7 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 7 AM PST THIS MORNING FOR THE
LAS VEGAS VALLEY.

NOW THE THE SUN HAS RISEN...TEMPERATURES WILL WARM TO ABOVE 32
DEGREES ACROSS ALL THE LAS VEGAS VALLEY BETWEEN 7 AND 8 AM. THE
FREEZE WARNING WILL EXPIRE AT 7 AM.

THE COLDEST OVERNIGHT LOWS RANGED FROM 27 TO 31 DEGREES AND OCCURRED
FROM SUMMERLIN...SOUTH THROUGH MOUNTAINS EDGE AND SOUTHERN
HIGHLANDS...EAST INTO SILVERADO RANCH AND GREEN VALLEY. THERE WAS
ANOTHER SMALL POCKET OF SUB-FREEZING TEMPERATURES NEAR NELLIS AIR
FORCE BASE.

$$

PIERCE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Dec 2, 8:54 PM PST, 7 hours 6 minutes earlier.

Area forecast discussion, Dec 2, 8:54 PM PST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
854 PM PST FRI DEC 2 2011

.SYNOPSIS...A NORTHERLY FLOW ALOFT WILL PERSIST OVER THE FAR WESTERN
UNITED STATES THROUGH MONDAY WITH A RIDGE OF HIGH PRESSURE OFF THE
COAST. DISTURBANCES WILL DROP DOWN THROUGH EASTERN NEVADA AND UTAH
LATE TONIGHT AND SATURDAY THEN AGAIN SUNDAY NIGHT BRINGING
REINFORCING SHOTS OF COLD NORTH WINDS ALONG WITH A CHANCE OF SNOW TO
PARTS OF FAR EASTERN NEVADA AND NORTHWEST ARIZONA. THE BEST CHANCE
OF SNOW WILL BE OVER THE HIGHER ELEVATIONS OF MOHAVE COUNTY LATE
TONIGHT AND SATURDAY.
&&

.UPDATE...AS ONE SYSTEM EXITS THE AREA ACROSS ARIZONA...NEXT ONE
COMING DOWN FROM THE NORTH IS QUICKLY ON IT HEELS. SURFACE
OBSERVATIONS INDICATE LIGHT SNOW AT ELY NEVADA AND CEDAR CITY UTAH.
LIGHT RAIN OR SNOW PROBABLY OCCURRING UNDER COOLING CLOUD TOPS ON
INFRARED IMAGERY ALONG THE NEVADA/UTAH/ARIZONA STATE LINE NEAR
MESQUITE. AS UPPER LOW SETTLES IN OVER THE LOWER COLORADO RIVER
VALLEY SATURDAY...00Z MODELS IN DECENT AGREEMENT KEEPING STRONGEST
LIFT AND DEEPER MOISTURE FROM MOHAVE COUNTY EAST. QPF VALUES OVER
NORTHERN MOHAVE COUNTY OFF THE LATEST GFS LOOK OVERDONE SO WILL BE
LEANING MORE TOWARD THE NAM WHICH SUPPORTS CURRENT PACKAGE OF SEEING
A FEW INCHES TONIGHT AND AGAIN THROUGHOUT THE DAY SATURDAY. OTHER
CONCERN TONIGHT AND TROUGH THE DAY SATURDAY IS THE WIND. NORTHERLY
SURFACE PRESSURE GRADIENT ON THE INCREASE WITH NORTH WINDS IN EXCESS
OF 25 MPH OCCURRING IN PARTS OF LINCOLN...NYE...ESMERALDA AND INYO
COUNTIES. WINDS WILL SWEEP SOUTH THE REST OF TONIGHT WITH INCREASE
SLATED FOR THE LAS VEGAS VALLEY AFTER 1 AM. BREEZY TO WINDY ON
SATURDAY WITH STRONGEST NORTH WINDS BEING FUNNELED DOWN THE COLORADO
RIVER VALLEY WHERE GUSTS UP TO 40 MPH POSSIBLE SOUTH OF HOOVER DAM.
WILL GO AHEAD AND INCREASE WIND SPEEDS FOR RIVER ZONES WITH THIS
UPDATE.
&&

.PREV DISCUSSION...
256 PM PST FRI DEC 2 2011

.SHORT TERM...THE STORM WHICH BROUGHT STRONG WINDS AND PRECIPITATION
TO THE AREA THURSDAY THROUGH EARLY THIS MORNING WILL CONTINUE TO
WEAKEN AND MOVE EAST OF THE AREA TONIGHT. MODELS ARE IN GOOD
AGREEMENT THAT THE LONGWAVE PATTERN THROUGH MONDAY WILL BE
CHARACTERIZED BY A RIDGE OF HIGH PRESSURE OFF THE PACIFIC COAST WITH
NORTHERLY FLOW ALOFT OVER THE FAR WESTERN UNITED STATES. A COUPLE OF
DISTURBANCES MOVING THROUGH THE NORTHERLY FLOW WILL IMPACT THE AREA
IN THE SHORT TERM. THE FIRST SYSTEM WAS MOVING INTO NORTHEAST NEVADA
THIS AFTERNOON AND WILL INTENSIFY WHILE MOVING TO SOUTHERN NEVADA
LATE TONIGHT AND INTO WESTERN ARIZONA SATURDAY. THIS FEATURE WILL
KICK UP NORTHERLY WINDS ONCE AGAIN WITH BREEZY TO LOCALLY WINDY
CONDITIONS SPREADING SOUTH ACROSS THE AREA. THERE COULD BE ISOLATED
GUSTS MEETING WIND ADVISORY CRITERIA IN PORTIONS OF INYO COUNTY IN
CALIFORNIA AND IN ESMERALDA AND CENTRAL NYE COUNTIES IN NEVADA
TONIGHT AND SATURDAY BUT AT THIS TIME IT LOOKS LIKE OVERALL THE WIND
SPEEDS WILL REMAIN JUST BELOW ADVISORY CRITERIA. THERE WAS NOT MUCH
GOING ON IN TERMS OF PRECIPITATION WITH THIS FEATURE THIS AFTERNOON
BUT AS IT DEEPENS...RAIN AND SNOW WILL PROBABLY DEVELOP OVER FAR
EASTERN NEVADA AND ESPECIALLY MOHAVE COUNTY. EXPECT SNOW
ACCUMULATION IN NORTHERN MOHAVE COUNTY LATE TONIGHT AND MAINLY IN
FAR EASTERN MOHAVE COUNTY SATURDAY. SNOWFALL AMOUNTS COULD BE CLOSE
TO ADVISORY CRITERIA BUT I EXPECT THEM TO STAY BELOW THAT AMOUNT.
THE WESTERN EDGE OF THE PRECIPITATION BAND TONIGHT AND EARLY
SATURDAY WILL PROBABLY REMAIN EAST OF LAS VEGAS BUT I DO EXPECT
QUITE A BIT OF CLOUD COVER AND MAYBE SOME SPRINKLES IN THE VALLEY
AND PERHAPS EVEN SOME SNOW FLURRIES AT HIGHER ELEVATIONS ON THE FAR
WEST SIDE OF THE VALLEY. DRIER AIR WILL SPREAD INTO THE AREA
SATURDAY NIGHT AS THE FIRST SYSTEM MOVES SOUTHEAST WITH A DRY
NORTHERLY FLOW CONTINUING THROUGH SUNDAY. THE NEXT DISTURBANCE WILL
DROP SOUTH THROUGH UTAH SUNDAY NIGHT AND INTO ARIZONA MONDAY WHICH
IS A BIT FARTHER EAST THAN THE FIRST SYSTEM. THEREFORE...ASSOCIATED
MOISTURE AND LIFT WILL MAINLY BE EAST OF THE FORECAST AREA BUT
ISOLATED SNOW SHOWERS CANNOT BE RULED OUT NEAR THE UTAH BORDER IN
LINCOLN COUNTY AND EXTREME EASTERN MOHAVE COUNTY SUNDAY NIGHT INTO
EARLY MONDAY MORNING. NORTHERLY WINDS WILL BE A CONCERN MONDAY
BEHIND THIS SECOND DISTURBANCE...PARTICULARLY DOWN THE COLORADO
RIVER VALLEY. THE EXTENDED MOS GUIDANCE IS GENERATING 30-35 KNOTS
SUSTAINED AT BULLHEAD CITY AND NEEDLES. THIS IS PROBABLY OVERDONE
BUT INDICATES POTENTIAL FOR LAKE WIND ADVISORY OR EVEN WIND ADVISORY
LEVEL WINDS. TEMPERATURES WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL
WITH THE PERSISTENT NORTHERLY FLOW AND DISTURBANCES MOVING THROUGH
THE AREA.

.LONG TERM...DRY NORTHERLY FLOW OVER THE AREA TUESDAY AS HIGH
PRESSURE STARTS BUILDING OVER THE EASTERN PACIFIC. HEIGHTS WILL RISE
AND 850-700MB TEMPERATURES WILL ALSO INCREASE. THIS WILL LEAD TO
WARMING TEMPERATURES DURING THE WEEK...BUT ARE STILL EXPECTED TO
REMAIN A FEW DEGREES BELOW NORMAL. SOME DIFFERENCES IN THE MODELS
TOWARD THE LATTER PART OF THE WEEK. ALL MODELS HAVE BACKED OFF ON
ANY SIGNIFICANT SYSTEM DROPPING INTO THE REGION...BUT THE ECMWF IS
MUCH QUICKER IN PUSHING IN THE RIDGE WHILE THE GFS/GEM KEEP THE AREA
UNDER A STRONGER NORTHWEST FLOW. THIS WOULD HAVE A LITTLE IMPACT ON
HOW FAST OUR TEMPERATURES WARM...BUT IT LOOKS LIKE WE WILL REMAIN
DRY THROUGH THE PERIOD.
&&

.AVIATION...FOR MCCARRAN...SOUTHERLY WINDS AROUND 6-8KTS EXPECTED
THROUGH 03Z THEN TURNING MORE SOUTHWESTERLY AROUND 7-8KTS. A COLD
FRONT WILL APPROACH THE AREA LATE TONIGHT AND IS EXPECTED TO MOVE
THROUGH THE LAS VEGAS VALLEY BETWEEN 08Z-10Z. WINDS WILL TURN TO THE
NORTHWEST AND INCREASE TO AROUND 15-25KTS. NORTHWEST TO NORTH WINDS
EXPECTED ALL DAY SATURDAY WITH SPEEDS BETWEEN 18-28KTS. FEW-SCT
CLOUDS BETWEEN 08-10K FEET THIS EVENING WITH CIGS AOA 12K FEET
THROUGH LATE TONIGHT. CIGS ARE EXPECTED TO LOWER TO AROUND 6-8K FEET
SATURDAY MORNING WITH SNOW SHOWERS POSSIBLE IN THE SPRING MOUNTAINS
WHICH WILL OBSCURE THE HIGHER PEAKS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WITH
GUSTY NORTHEAST TO NORTH WINDS BEHIND THE FRONT. THE FRONT IS
FORECAST TO MOVE INTO CENTRAL NEVADA AROUND 03Z AND THEN MOVE INTO
SOUTHERN NEVADA AROUND 08Z. WINDS GUSTING UP TO 30KTS WILL BE
POSSIBLE. THESE NORTHWEST TO NORTH WINDS WILL CONTINUE THROUGH
SATURDAY WITH WIND SPEEDS BETWEEN 18-28KTS AND POSSIBLY REACHING 35
KTS AT TIMES. LOWER CLOUDS AND CIGS OVER MOHAVE COUNTY THIS
AFTERNOON WILL DIMINISH WITH A BRIEF BREAK AHEAD OF THE FRONT. CIGS
WILL LOWER TO AROUND 6-8K FEET OVER SOUTHERN AND EASTERN AREAS
SATURDAY...BUT PRECIPITATION WILL BE MAINLY CONFINED TO THE HIGHER
ELEVATIONS. HIGHER MOUNTAIN PEAKS MAY BE OBSCURED AT TIMES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FREEZE WATCH LATE SATURDAY NIGHT FOR NVZ020.
AZ...NONE.
CA...NONE.
&&

HARRISON/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 2, 6:00 AM PST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
600 AM PST FRI DEC 2 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-030600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
600 AM PST FRI DEC 2 2011 /700 AM MST FRI DEC 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW OVER THE SOUTHERN NEVADA AND EASTERN SAN BERNARDINO COUNTY
MOUNTAINS WILL TAPER OFF THIS MORNING AS THE RECENT STORM SLOWLY
PULLS AWAY ACROSS ARIZONA. ANOTHER STORM DROPPING DOWN THE NEVADA-
UTAH BORDER TONIGHT AND SATURDAY WILL BRING GUSTY NORTH WINDS TO
INYO COUNTY AND SOUTH CENTRAL NEVADA TONIGHT. LOCALIZED GUSTS OVER
40 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTH WINDS GUSTING 40 TO 45 MPH WILL BE POSSIBLE SATURDAY OVER
INYO COUNTY CALIFORNIA AND MUCH OF SOUTHERN NEVADA AND THE
COLORADO RIVER VALLEY AS AN EVEN COLDER STORM DROPS DOWN THROUGH
SOUTHERN NEVADA. SNOW IS LIKELY OVER EASTERN MOHAVE COUNTY
ARIZONA AND THERE COULD BE ENOUGH ACCUMULATION TO IMPACT TRAVEL
ALONG INTERSTATE 40 EAST OF KINGMAN AT ELEVATIONS ABOVE 4000 FEET.
THE COLD AIR ACCOMPANYING THE SYSTEM SATURDAY WILL LEAD TO
WIDESPREAD SUBFREEZING TEMPERATURES SATURDAY NIGHT. THIS WILL LEAD
TO THE FIRST POTENTIAL WIDESPREAD FREEZE FOR THE LAS VEGAS
VALLEY AND A FREEZE WATCH IS IN EFFECT LATE SATURDAY NIGHT. YET
ANOTHER COLD STORM WILL BRING A REINFORCING SHOT OF COLD AIR LATE
SUNDAY AND SUBFREEZING NIGHTTIME TEMPERATURES WILL LIKELY PERSIST
SUNDAY NIGHT AND MONDAY NIGHT FOR THE LAS VEGAS VALLEY AND OTHER
LOCATIONS AROUND THE MOJAVE DESERT REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PROVIDE TIMELY REPORTS OF ANY
SIGNIFICANT WEATHER CONDITIONS.

Nearby

Freeze Warnings in Nevada, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.